Print E-mail
Volume 46, Number 1, February 2013

Rituximab-induced hepatitis C virus reactivation in rheumatoid arthritis 


Ko-Ming Lin, Jing-Chi Lin, Wen-Yi Tseng, Tien-Tsai Cheng


Received: August 22, 2011    Revised: October 20, 2011    Accepted: November 3, 2011   

 

Corresponding author:

Tien-Tsai Cheng, Division of Rheumatology of Internal Medicine, Chang Gung Memorial Hospital-Kaohsiung Medical Center and College of Medicine, Chang Gung University, Kaohsiung, Taiwan. 



 

Background and purpose: 

The B-cell depletion agent rituximab (RTX) is used in lymphoma and rheumatoid arthritis (RA), and there have been several case reports of an RTX-induced reactivation of hepatitis C virus in patients with lymphoma. However, there have been no papers detailing hepatitis C virus reactivation after RTX therapy in a patient with RA. Here we report a case of RTX-induced hepatitis C virus reactivation in a patient with RA. Physicians should be aware that a close follow-up of liver function and viral load is mandatory after RTX therapy in patients with RA and concomitant hepatitis C. 



 

Key words:

Hepatitis C virus, Rheumatoid arthritis, Rituximab